Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 20, NWS Tallahassee, FL

March 11, 2016

NWS Tallahassee, FL issued this small craft advisory at Mar 11, 2016, 6:31 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2016, 6:31 AM EST (11:31 UTC)
Expired
Mar 11, 2016, 7:00 PM EST
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

433 
WHUS72 KTAE 111131
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 AM EST FRI MAR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING FROM
APALACHICOLA TO DESTIN AND OUT TO 60 NAUTICAL MILES...

GMZ750-770-120000-
/O.NEW.KTAE.SC.Y.0020.160311T1131Z-160312T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
631 AM EST FRI MAR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 6:08 AM EST, 23 minutes earlier.

Area forecast discussion, Mar 11, 6:08 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 AM EST FRI MAR 11 2016

.Aviation...
[Through 12Z Saturday]...

Low pressure area with areas of heavy rainfall across the lower
Mississippi River Valley currently will remain to our west through
this period. Our area will remain between that low pressure area
and high pressure across the western Atlantic Ocean. Southeasterly
winds will continue this period and mostly VFR. The exception is
ECP where MVFR cigs may encroach upon the terminal late in the
period from the Gulf of Mexico and rainshowers from neighboring
southern Alabama.

&&

.Prev Discussion [351 AM EST]...

.Near Term [Through Today]...

Not much has changed over the past 12 hours. The region remains in
between surface high pressure across the Florida Peninsula and
surface low pressure across the upper Texas coast. Aloft...deep
upper low is slowly wobbling across deep south Texas with a strong
upper ridge situated off the Florida east coast. Strong diffluent
flow is ongoing in between these two features aiding in shower and
thunderstorm development to our west. High resolution model
guidance continues to keep higher rain chances just to our west
across Alabama and the extreme western portions of the Florida
panhandle. This is reasonable with the higher moisture axis to our
west and the drier low/mid level air on the 00z TAE sounding.
Therefore...partly to mostly cloudy skies will be the rule today
with highs around 80 in the interior areas with low/mid 70s near
the coast.

.Short Term [Tonight Through Sunday]...

The deep upper trough over south Texas the Mexico will lift
northeastward through the southeast states by Saturday night into
Sunday as a kicker system moves rapidly eastward through the
southwest states. There should be enough deep moisture and lift
for high rain chances across most of the area during the
Saturday night into Sunday time frame. There could be a few
thunderstorms as well, but weak instability and only modest shear
values are expected to preclude severe weather with this system.

.Long Term [Sunday Night Through Friday]...

The kicker system mentioned above will continue moving rapidly
eastward and reach the southeast states on Monday, but limited
moisture return is expected to result in a dry forecast for
Monday. Dry weather is then expected to continue through the
middle of the week. By the end of the week, both the 00z GFS and
ECMWF are in general agreement that a new upper level trough will
dig west of the area with a decent amount of return flow and a
renewed chance of rain and perhaps some thunderstorms.
Temperatures are expected to remain 5 to 10 degrees above average
through the period.

.Marine...

Sustained winds are expected to remain below 20 knots across the
area today, although persistent southeasterly swell will continue
to result in seas around 6 feet today, mainly west of
Apalachicola. Improving conditions are expected by Sunday with
light to moderate winds and seas expected for the beginning of
next week.

.Fire Weather...

A moist airmass will remain in place as the area will continue to
experience southeast flow from the Gulf of Mexico. Rain chances
gradually increase from west to east Saturday and especially
Sunday as the remnants of low pressure to our west currently move
through the southeast CONUS. The area stands a good chance for
wetting rains later this weekend. No fire weather concerns are
expected over the next several days.

.Hydrology...

Rainfall amounts with the next system this weekend are not
expected to be high enough to cause flooding concerns. In
general, amounts less than 1 inch are expected for most of the
area. The Apalachicola River at Blountstown is expected to hover
near its minor flood stage for the next several days due to
releases upstream.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   80  60  80  64  79 /   0   0  10  60  60
Panama City   73  64  73  65  71 /   0  20  20  70  50
Dothan        81  62  80  63  78 /  10  20  30  70  50
Albany        83  61  82  63  78 /   0   0  20  70  60
Valdosta      84  61  83  63  80 /   0   0  10  30  60
Cross City    83  62  82  64  78 /   0   0  10  20  50
Apalachicola  72  62  73  65  73 /   0  10  10  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...SCHOLL
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...SCHOLL
MARINE...DVD
FIRE WEATHER...SCHOLL
HYDROLOGY...DVD

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.